Discussions By Condition: I cannot get a diagnosis.

15 year old Psychogenic nonepileptic seizures

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: o0jeannie0o
  • May 14, 2009
  • 10:03 PM

This girl in my class has Psychogenic nonepileptic seizures.
about every 2-3 days she will have one during class, and she just gets taken in an ambulance and gets cheaked, half an hour later she is back at school. this thing is runing her life, she cant drive cant work and everyone is afraid to be arround her. Yes its horrable, and frightning i cant even stay in the room when she has an episode. the problom is she dosent really care (well it doesent seem like it) she still drinks, smoked and even energy drinks sometimes. if she doesent get help, she could really hury herself??? help??

Reply Flag this Discussion

3 Replies:

  • Share your comments with your school counselor or principal. They need to do some damage control and have a responsibility to educate the people around the girl. Sounds like she could use the school counselor, too.
    Monsterlove 2921 Replies Flag this Response
  • This girl in my class has Psychogenic nonepileptic seizures.about every 2-3 days she will have one during class, and she just gets taken in an ambulance and gets cheaked, half an hour later she is back at school. this thing is runing her life, she cant drive cant work and everyone is afraid to be arround her. Yes its horrable, and frightning i cant even stay in the room when she has an episode. the problom is she dosent really care (well it doesent seem like it) she still drinks, smoked and even energy drinks sometimes. if she doesent get help, she could really hury herself??? help?? You sound like a very sweet, caring person. Bless you! She is probably very embarrassed by having seizures in front of her classmates. I'm very sad that she drinks because alcohol lowers your seizure threshold. I can't imagine those energy drinks do her any good either. Some medications can lower your seizure threshold too. I hope she's not experimenting with prescription drugs. Ultram will cause a seizure in a heartbeat with someone who has a seizure disorder. What her doctors are working to do is get her on the right seizure medication at the right dosage, or a combination of seizure medications, some of which may make her gain a lot of weight (Dilantin is one of them). She's 15, a very tender age and she's putting up a brave front. I'd be willing to bet she's very scared and could use some friends. After a seizure, the person is very confused (it's called being "post ictal"), often can't remember who they are, the day, season, year, president or whatever. It's frightening. I don't have a seizure disorder per se, only a low seizure threshold. I had a seizure after being given Ultram. You have no idea what is going on during the seizure. You only remember waking up very confused. Nobody wants to have anything medically wrong with them, especially as a teenager. I will pray for her that she comes to terms with it, that they get her medication regulated and she can be seizure free. Most states don't allow you to drive for 6 to 9 months after a seizure. Something like that might be motivation enough for her to cooperate with her doctors. I'm sure she wants to get her driver's license. Thanks for being so caring! :) Tammy
    Vikefantam 30 Replies Flag this Response
  • thank you everyone:)
    o0jeannie0o 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.